Alert archive / West Virginia / Wind Chill Advisories in 2015

Wind Chill Advisory 4, NWS Blacksburg, VA

February 5, 2015Greenbrier County, West Virginia; Bath County, Virginia

NWS Blacksburg, VA issued this wind chill advisory at Feb 5, 2015, 3:02 AM EST for Greenbrier County, West Virginia; Bath County, Virginia. It took effect at Feb 5, 2015, 9:00 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 5, 2015, 3:02 AM EST (08:02 UTC)
In effect from
Feb 5, 2015, 9:00 PM EST
Expired
Feb 6, 2015, 9:00 AM EST
In force
12 hr
Issued by
NWS Blacksburg, VA

Counties Bath County, VA, Greenbrier County, WV

The radar

The Roanoke radar (KFCX), 110 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 8.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2015-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2015-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2077 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

237 
WWUS41 KRNK 050802
WSWRNK

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
302 AM EST THU FEB 5 2015

...VERY COLD WIND CHILLS OVERNIGHT INTO EARLY FRIDAY...

.AN ARCTIC COLD FRONT WILL MOVE ACROSS THE REGION THIS MORNING.
VERY COLD AIR FOLLOWING THE FRONT WILL CAUSE TEMPERATURES TO FALL
INTO THE TEENS LATER TODAY...REACHING THE SINGLE DIGITS IN SPOTS
BY EARLY FRIDAY MORNING. THE COMBINATION OF LINGERING WESTERLY
WINDS WITH THE COLD WILL RESULT IN BELOW ZERO WIND CHILLS TONIGHT
INTO EARLY FRIDAY.

VAZ020-WVZ507-508-051615-
/O.NEW.KRNK.WC.Y.0004.150206T0200Z-150206T1400Z/
BATH-EASTERN GREENBRIER-WESTERN GREENBRIER-
INCLUDING THE CITY OF...HOT SPRINGS
302 AM EST THU FEB 5 2015

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
9 AM EST FRIDAY.

* LOCATIONS...GREENBRIER AND BATH COUNTIES.

* HAZARD TYPES...VERY COLD WIND CHILLS.

* WIND CHILL...5 TO 10 BELOW EXCEPT UP TO 15 BELOW ON THE RIDGES.

* TIMING...TONIGHT INTO EARLY FRIDAY.

* IMPACTS...POTENTIAL FOR FROST BITE TO EXPOSED SKIN. RISK OF
  HYPOTHERMIA.

* WINDS...WEST 10 TO 20 MPH.

* TEMPERATURES...SINGLE DIGITS AND TEENS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
5 follow-up statements
334 
WWUS41 KRNK 051535
WSWRNK

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
1035 AM EST THU FEB 5 2015

...VERY COLD WIND CHILLS OVERNIGHT INTO EARLY FRIDAY...

.AN ARCTIC COLD FRONT WILL PUSH EAST INTO THE ATLANTIC OCEAN.
VERY COLD AIR FOLLOWING THE FRONT WILL CAUSE TEMPERATURES TO FALL
INTO THE TEENS LATER TODAY...REACHING THE SINGLE DIGITS IN SPOTS
BY EARLY FRIDAY MORNING. THE COMBINATION OF LINGERING WESTERLY
WINDS WITH THE COLD WILL RESULT IN BELOW ZERO WIND CHILLS TONIGHT
INTO EARLY FRIDAY.

VAZ020-WVZ507-508-052345-
/O.CON.KRNK.WC.Y.0004.150206T0200Z-150206T1400Z/
BATH-EASTERN GREENBRIER-WESTERN GREENBRIER-
INCLUDING THE CITY OF...HOT SPRINGS
1035 AM EST THU FEB 5 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 AM EST FRIDAY...

* LOCATIONS...GREENBRIER AND BATH COUNTIES.

* HAZARD TYPES...VERY COLD WIND CHILLS.

* WIND CHILL...5 TO 10 BELOW EXCEPT UP TO 15 BELOW ON THE RIDGES.

* TIMING...TONIGHT INTO EARLY FRIDAY.

* IMPACTS...POTENTIAL FOR FROST BITE TO EXPOSED SKIN. RISK OF 
  HYPOTHERMIA.

* WINDS...WEST 10 TO 20 MPH.

* TEMPERATURES...SINGLE DIGITS AND TEENS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
699 
WWUS41 KRNK 052049
WSWRNK

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
349 PM EST THU FEB 5 2015

...VERY COLD WIND CHILLS OVERNIGHT INTO EARLY FRIDAY...

.THE COMBINATION OF LINGERING WESTERLY WINDS WITH THE COLD WILL
RESULT IN BELOW ZERO WIND CHILLS TONIGHT INTO EARLY FRIDAY.

VAZ020-WVZ507-508-060500-
/O.CON.KRNK.WC.Y.0004.150206T0200Z-150206T1400Z/
BATH-EASTERN GREENBRIER-WESTERN GREENBRIER-
INCLUDING THE CITY OF...HOT SPRINGS
349 PM EST THU FEB 5 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 AM EST FRIDAY...

* LOCATIONS...GREENBRIER AND BATH COUNTIES.

* HAZARD TYPES...VERY COLD WIND CHILLS.

* WIND CHILL...5 TO 10 BELOW EXCEPT UP TO 15 BELOW ON THE RIDGES.

* TIMING...TONIGHT INTO EARLY FRIDAY.

* IMPACTS...POTENTIAL FOR FROST BITE TO EXPOSED SKIN. RISK OF 
  HYPOTHERMIA.

* WINDS...WEST 10 TO 20 MPH.

* TEMPERATURES...SINGLE DIGITS AND TEENS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
822 
WWUS41 KRNK 060416
WSWRNK

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
1116 PM EST THU FEB 5 2015

...VERY COLD WIND CHILLS OVERNIGHT INTO EARLY FRIDAY...

.THE COMBINATION OF LINGERING WESTERLY WINDS WITH THE COLD WILL
RESULT IN BELOW ZERO WIND CHILLS TONIGHT INTO EARLY FRIDAY.

VAZ020-WVZ507-508-061200-
/O.CON.KRNK.WC.Y.0004.000000T0000Z-150206T1400Z/
BATH-EASTERN GREENBRIER-WESTERN GREENBRIER-
INCLUDING THE CITY OF...HOT SPRINGS
1116 PM EST THU FEB 5 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST FRIDAY...

* LOCATIONS...GREENBRIER AND BATH COUNTIES...MAINLY IN THE HIGHER
  ELEVATIONS.

* HAZARD TYPES...VERY COLD WIND CHILLS.

* WIND CHILL...5 TO 10 BELOW.

* TIMING...THROUGH EARLY FRIDAY.

* IMPACTS...POTENTIAL FOR FROST BITE TO EXPOSED SKIN. RISK OF 
  HYPOTHERMIA.

* WINDS...WEST 5 TO 15 MPH.

* TEMPERATURES...SINGLE DIGITS AND TEENS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
373 
WWUS41 KRNK 060817
WSWRNK

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
317 AM EST FRI FEB 6 2015

...VERY COLD WIND CHILLS EARLY THIS MORNING...

.THE COMBINATION OF LINGERING WESTERLY WINDS WITH THE COLD WILL
RESULT IN BELOW ZERO WIND CHILLS EARLY THIS MORNING.

VAZ020-WVZ507-508-061400-
/O.CON.KRNK.WC.Y.0004.000000T0000Z-150206T1400Z/
BATH-EASTERN GREENBRIER-WESTERN GREENBRIER-
INCLUDING THE CITY OF...HOT SPRINGS
317 AM EST FRI FEB 6 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

* LOCATIONS...GREENBRIER AND BATH COUNTIES...MAINLY IN THE 
  HIGHER ELEVATIONS.

* HAZARD TYPES...VERY COLD WIND CHILLS.

* WIND CHILL...5 TO 10 BELOW.

* TIMING...EARLY THIS MORNING.

* IMPACTS...POTENTIAL FOR FROST BITE TO EXPOSED SKIN. RISK OF 
  HYPOTHERMIA.

* WINDS...WEST 5 TO 15 MPH.

* TEMPERATURES...SINGLE DIGITS AND TEENS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
133 
WWUS41 KRNK 061401
WSWRNK

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
901 AM EST FRI FEB 6 2015



VAZ020-WVZ507-508-061515-
/O.EXP.KRNK.WC.Y.0004.000000T0000Z-150206T1400Z/
BATH-EASTERN GREENBRIER-WESTERN GREENBRIER-
INCLUDING THE CITY OF...HOT SPRINGS
901 AM EST FRI FEB 6 2015

...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING...

SURFACE TEMPERATURES WILL CONTINUE TO WARM THROUGH THE MORNING
HOURS. THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 AM
EST. HOWEVER...SOME SINGLE DIGIT WIND CHILL VALUES WILL CONTINUE
THROUGH MID MORNING...ESPECIALLY ON RIDGES AND EXPOSED AREAS.
CONTINUE TO DRESS FOR COLD WEATHER THIS MORNING.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this wind chill advisory went out at Feb 5, 3:00 AM EST, 2 minutes earlier.

Area forecast discussion, Feb 5, 3:00 AM EST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
300 AM EST THU FEB 5 2015

.SYNOPSIS...
AN ARCTIC COLD FRONT WILL SWEEP SOUTHEAST ACROSS THE REGION THIS
MORNING AND OFFSHORE THIS AFTERNOON. COLD HIGH PRESSURE WILL
BUILD EAST OVER THE AREA LATER THIS AFTERNOON INTO TONIGHT
BRINGING A RETURN OF MUCH COLDER WEATHER INTO EARLY FRIDAY. THE
HIGH SHOULD SLIDE SOUTH OF THE REGION LATER FRIDAY RESULTING IN A
QUICK RETURN OF WARMER AIR FOR THE WEEKEND.
&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 215 AM EST THURSDAY...

ARCTIC FRONT NOW ENTERING SOUTHEAST WEST VA WILL PUSH ACROSS THE
MOUNTAINS IN THE NEXT COUPLE OF HOURS BEFORE EXITING THE PIEDMONT
SHORTLY AFTER DAYBREAK. NARROW STRIP OF POST FRONTAL LIGHT SNOW REMAINS
ALONG THE LAGGING 85H BOUNDARY BUT CONTINUES TO WEAKEN UPON APPROACHING
THE MOUNTAINS ATTM.

MODELS STILL PUSH SOME OF THIS UPSLOPE AIDED SNOW INTO THE WESTERN
SLOPES BY 12Z BEFORE IT BASICALLY GETS UNDERCUT BY DRY AIR WHILE
MOISTURE MIXES OUT SOMEWHAT BY THE INCREASING NW FLOW LATER ON. HOWEVER
FOR NOW PLAN TO KEEP A PERIOD OF HIGH POPS GOING EARLY ON BUT
WITHOUT HEADLINES...BEFORE TRIMMING BACK THIS AFTERNOON AS APPEARS TOO
MUCH DRYING FOR LITTLE MORE THAN FLURRIES FAR NW LATER ON. MAY SEE SOME
LIGHT SNOW OR FLURRIES SPILL EAST TOWARD THE BLUE RIDGE BUT APPEARS ANY
ACCUMULATION MAINLY WESTERN SLOPES WHERE AN INCH OR TWO POSSIBLE MAINLY
NW. EXPECT THE TYPICAL DOWNSLOPE SPLIT IN CLOUDS TO TAKE SHAPE BEHIND
THE FRONT OUT EAST THIS MORNING AS THE HIGH CLOUD CANOPY GETS BOOTED
EAST MAKING FOR INCREASING SUNSHINE THIS MORNING...AND ACROSS THE WEST
THIS AFTERNOON GIVEN STRONG DRY ADVECTION. NW WINDS WILL BE CLOSE TO
ADVISORY LEVELS OVER THE MOUNTAINS ESPCLY SOUTHERN BLUE RIDGE WITH THE
PASSAGE OF THE 85H BOUNDARY BUT LIKELY OFFSET TO SOME DEGREE BY CLOUDS
AND A WEAKER 35-40 KT ALOFT. HOWEVER THE INVERSION REMAINS QUITE LOW
AND WITH ARRIVAL OF THE PUNCH OF ARCTIC AIR...MORE MIXING COULD
PROMPT SPEEDS TO JUMP THIS MORNING SO SOMETHING TO WATCH.
OTHERWISE TEMPS TRICKY AS EXPECT HIGHS WEST AROUND 12Z...WITH
READINGS FALLING THEREAFTER...WHILE MAY SEE SOME BUMP UP OUT EAST
UNTIL THE DEEPER COLD ADVECTION WORKS OFF THE BLUE RIDGE THIS
MORNING. THIS SHOULD LEAD TO STEADY OR SLOWLY FALLING VALUES EVEN
ACROSS THE PIEDMONT DURING THE AFTERNOON.

CENTER OF THE ARCTIC HIGH BUILDS OVERHEAD LATE TONIGHT ALLOWING FOR
DIMINISHING WINDS IN ALL EXCEPT THE FAR NORTH WHERE WILL BE ON THE
EDGE OF THE STRONGER 85H JET ALOFT LATE. LATEST MOS GIVING SINGLE
DIGITS AND TEENS MOST SPOTS SO TRENDED LOWS DOWN A BIT MORE ESPCLY
GIVEN ARID DEWPOINTS UNDER CLEAR SKIES INCLUDING SOME DECOUPLING LATE.
WITH QUITE A FEW SINGLE DIGITS ACROSS BATH/GREENBRIER CTYS...GOING
AHEAD WITH A WIND CHILL ADVISORY OVERNIGHT AS APPEARS JUST ENOUGH WIND
TO COMBINE WITH THE COLD TEMPS TO PRODUCE WIND CHILLS BELOW MINUS
5 THERE AND IN SPOTS ON THE RIDGES ELSEWHERE LATE.
&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...
AS OF 300 AM EST THURSDAY...

UPPER FLOW WILL BE PROGRESSIVE AS A LOW AMPLITUDE WESTERN
RIDGE/EASTERN TROF FLATTENS TO BECOME ESSENTIALLY ZONAL BY SUNDAY.
SENSIBLE WEATHER ELEMENTS WILL BE FOCUSED ALONG A WEAK FRONTAL
BOUNDARY TO OUR NORTH SO THE END RESULT WILL BE QUIET WEATHER FOR US
INTO THE WEEKEND...UNTIL THIS BOUNDARY SINKS IN OUR DIRECTION ON
SUNDAY AND BRINGS A CHANCE OF PRECIPITATION MAINLY NORTH AND WEST.

TEMPERATURES WILL BE MODERATING A GOOD BIT THROUGH THE SHORT TERM
PERIOD AS SURFACE HIGH PRESSURE OVER THE REGION WILL BRING A VERY
COLD MORNING TO THE AREA ON FRIDAY...THEN SLIDE OFF TO OUR
SOUTHEAST. THE RETURN FLOW ON THE BACK SIDE OF THE HIGH WILL USHER
IN WARMER AIR AND BRING US TEMPERATURES APPROACHING 10 DEGREES ABOVE
NORMAL FOR THE WEEKEND.
&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
AS OF 340 PM EST WEDNESDAY...

UPPER AIR PATTERN FOR NEXT WEEK WILL FEATURE A RIDGE/TROF
CONFIGURATION WITH AN UPPER LEVEL RIDGE OF HIGH PRESSURE OVER THE
ROCKIES...AND A TROF OVER THE EASTERN CONUS.  THE TROF SHARPENS
INTO A FULL LATITUDE TROF MONDAY AS SHORT WAVE ENERGY ARRIVES FROM
THE NORTHERN STREAM.

MODELS ARE IN GENERAL AGREEMENT THAT A STRONG SHORT WAVE WILL EXIT
THE NORTHERN ROCKIES EARLY SUNDAY...PASSING THROUGH THE NORTHERN
STREAM AND SPAWNING THE DEVELOPMENT OF LOW PRESSURE ALONG THE
BAROCLINIC ZONE.  THIS UPPER LEVEL SHORT WAVE IS FORECAST TO DIG
SOUTHEAST WITH TIME CARVING OUT A DEEPER LONG WAVE TROUGH OVER THE
EASTERN CONUS MONDAY AND TUESDAY.  THIS WILL RESULT IN THE SURFACE
CYCLONE TRACKING FARTHER SOUTH WITH TIME...AND DRAGGING THE ARCTIC
BOUNDARY BACK THROUGH OUR REGION DURING THE MONDAY/TUESDAY TIME
FRAME.  ATTM IT LOOKS AS THOUGH WE WILL REMAIN ON THE WARM SIDE OF
THE BOUNDARY THROUGH MONDAY...THEN TRANSITION TO THE COLDER AIRMASS
MONDAY NIGHT INTO TUESDAY.  PRECIPITATION THAT ARRIVES WITH THE
DEVELOPING AREA OF LOW PRESSURE SHOULD BE ALL RAIN SUNDAY/MONDAY...
ANY LINGERING PRECIP CHANGING OVER TO SNOW MONDAY NIGHT AND TUESDAY.

MODELS TRACK THE DEVELOPING SURFACE LOW THROUGH THE OHIO VALLEY
SUNDAY NIGHT...THEN ACROSS THE MID ATLANTIC MONDAY...PASSING OFF THE
MID ATLANTIC COAST MONDAY NIGHT.  ONSET OF ANY PRECIPITATION FOR OUR
CWA SHOULD HOLD OFF UNTIL SUNDAY NIGHT...RAIN ARRIVING IN THE
MOUNTAINS FIRST...THEN SPREADING EAST TO ENCOMPASS AREAS EAST OF THE
MOUNTAINS BY MONDAY MORNING.  THE GFS PAINTS A VERY WET PICTURE FOR
MONDAY...THE SURFACE LOW PASSING DIRECTLY OVERHEAD.  THIS MODEL HAS
TRENDED WETTER AND A LITTLE SLOWER THAN PREVIOUS RUNS.
&&

.AVIATION /08Z THURSDAY THROUGH MONDAY/...
AS OF 1125 PM EST WEDNESDAY...

AN ARCTIC FRONT OVER THE OHIO VALLEY WILL PASS THROUGH THE CENTRAL
APPALACHIANS DAYBREAK THURSDAY. CLOUDS WILL BE ON THE INCREASE
OVERNIGHT...MVFR CIGS DEVELOPING IN THE MOUNTAINS AFTER 06Z/1AM.
A PERIOD OF LIGHT SNOW IS ALSO LIKELY ACROSS THE MOUNTAINS BETWEEN
09Z/4AM AND 14Z/9AM. A DUSTING TO AN INCH OF SNOW IS POSSIBLE.
THIS WILL PRIMARILY IMPACT THE WVA TERMINALS INTO FAR WESTERN
VA...WEST OF ROANOKE. DOWNSLOPE DRYING SHOULD PREVENT THE LOWER
CIGS TO DEVELOP EAST OF THE BLUE RIDGE WITH CLOUD BASES REMAINING
ABOVE 3KFT AND SUPPORTING VFR EAST OF THE BLUE RIDGE OR FROM THE
ROANOKE VALLEY EASTWARD INTO VA/NC TO INCLUDE KROA/KLYH/KDAN.

A WIND SHIFT WILL TAKE PLACE AT ALL TERMINALS WITH THE FRONTAL
PASSAGE THURSDAY MORNING...WINDS BECOMING NORTHWEST AND
INCREASING. SUSTAINED WIND SPEEDS OF 10-15 KTS WITH GUSTS OF 20-25
KTS ARE LIKELY AT ALL TERMINALS THURSDAY.

THE ARCTIC FRONT IS EXPECTED TO MOVE WELL SOUTH AND EAST OF THE
FORECAST AREA BY THURSDAY NIGHT...SKIES BECOMING CLEAR. WINDS WILL
ALSO DIMINISH.

EXTENDED AVIATION DISCUSSION...

HIGH PRESSURE AND VFR CONDITIONS ARE EXPECTED FRIDAY-SUNDAY...BEFORE
ANOTHER ARCTIC BOUNDARY SINKS SOUTHWARD TOWARD THE REGION EARLY
NEXT WEEK...WITH MVFR CIGS LIKELY FOR MONDAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 9 AM EST FRIDAY
     FOR VAZ020.
NC...NONE.
WV...WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 9 AM EST FRIDAY
     FOR WVZ507-508.

&&

SYNOPSIS...JH/KK
NEAR TERM...JH
SHORT TERM...MBS
LONG TERM...PM
AVIATION...DS/PM
Hazardous weather outlook, Feb 4, 3:47 PM EST, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
347 PM EST WED FEB 4 2015

NCZ001-018-VAZ015-052100-
ASHE-WATAUGA-GRAYSON-
347 PM EST WED FEB 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND
SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NORTHWEST WINDS COULD GUST TO 40 OR 45 MPH BEHIND A PASSING
ARCTIC COLD FRONT LATE TONIGHT. IN ADDITION...SOME LIGHT SNOW
ACCUMULATION MAY OCCUR ALONG THE HIGHER WESTERN SLOPES OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NORTHWEST WINDS MAY GUST TO 45 MPH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ007-009-WVZ042-043-508-052100-
TAZEWELL-SMYTH-MERCER-SUMMERS-WESTERN GREENBRIER-
347 PM EST WED FEB 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A PERIOD OF SNOW MAY BRING LIGHT SNOWFALL ACCUMULATIONS ALONG THE
HIGHER WESTERN SLOPES LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ002-VAZ010>014-016>020-022>024-WVZ044-507-052100-
ALLEGHANY NC-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CARROLL-FLOYD-
CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-MONROE-
EASTERN GREENBRIER-
347 PM EST WED FEB 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NORTHWEST WINDS MAY GUST TO 40 OR 45 MPH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003>006-019-020-VAZ032>035-043>047-058-059-052100-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
347 PM EST WED FEB 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Wind Chill Advisories in West Virginia, 2015Wind Chill Advisories in Virginia, 2015Every wind chill advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.